MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0605450
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 04/2021).
 
Event or Problem Description
It was reported that some time post port placement, the catheter allegedly cracked.There was no reported patient injury.
 
Event or Problem Description
It was reported that approximately three year six months post port placement, the catheter allegedly cracked.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported catheter fracture as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2021).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one catheter segment was returned for evaluation.Visual, microscopic visual and functional evaluation were performed on the returned device.The investigation is confirmed for the reported catheter fracture as three radially adjacent longitudinal splits were noted approximately 3.5cm from the distal end of the cath-lock.The edges of the radially adjacent longitudinal splits were noted to be smooth in one region and jagged in another.Further during functional evaluation leak was noted from the longitudinal splits upon infusion and air was aspirated during aspiration.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2021), g3.H11: h6 (method, result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12097870
Report Number3006260740-2021-02511
Device Sequence Number3713274
Product Code LJT
UDI-Device Identifier00801741025945
UDI-Public(01)00801741025945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0605450
Device Catalogue Number0605450
Device Lot NumberREBU0493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer08/09/2021
10/20/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/11/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR